Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 121, NWS Amarillo, TX

June 19, 2013Beaver County, Texas County, Oklahoma

NWS Amarillo, TX issued this severe thunderstorm warning at Jun 19, 2013, 12:46 AM CDT for Beaver County, Texas County, Oklahoma. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 19, 2013, 12:46 AM CDT (05:46 UTC)
Expired
Jun 19, 2013, 1:45 AM CDT
In force
59 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

Counties Beaver County, OK, Texas County, OK

The radar

The Dodge City radar (KDDC), 144 km from the middle of the area, began a volume at 05:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 5.8 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2013-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 83 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2013-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
83 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
2177 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 11:50 PM CDT, 56 minutes earlier.

Area forecast discussion, Jun 18, 11:50 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1150 PM CDT TUE JUN 18 2013

.AVIATION...
THUNDERSTORMS NEAR KGUY AND KDHT WILL POSE THREAT TO THOSE TERMINALS
THROUGH 08Z.  MUCH LESS CERTAIN IF CURRENT THUNDERSTORMS WILL REACH
KAMA.  FOR NOW WILL INCLUDE VCTS REMARK FOR KAMA FROM 08Z TO 12Z.
OTHERWISE...SOUTHEASTERLY SURFACE WINDS AROUND 15 KT EXPECTED.  COULD
SEE BRIEF BOUT OF LOW CLOUDS AT KGUY AROUND 11 TO 15Z...BUT DO NOT
EXPECT ENOUGH COVERAGE TO CONSTITUTE A CEILING.  SURFACE WINDS
EXPECTED TO GUST TO AROUND 30 KT ON TUE.

COCKRELL

&&

.PREV DISCUSSION... /ISSUED 953 PM CDT TUE JUN 18 2013/

UPDATE...
HAVE UPDATED GRAPHICAL FORECASTS...KEEPING HIGHER FIRST TERM POPS IN
THE NORTH...AND LOWERING SAME SUBSTANTIALLY IN THE SOUTHERN SECTIONS.
00Z UPPER AIR SOUNDING REVEALS STOUT CAPPING INVERSION AT AMARILLO.
MID-LEVEL LAPSE RATES ARE UNIMPRESSIVE. SHORTWAVE TROF POISED TO
HAVE GREATEST IMPACT ACROSS NORTHERN SECTIONS.  LOW-LEVEL JET IS
EXPECTED TO INCREASE AFTER MIDNIGHT...WHICH MAY PROVIDE SUPPORT FOR
THUNDERSTORMS...SO WILL NOT ELIMINATE POPS ENTIRELY.  UPDATED TEXT
PRODUCTS WILL BE ISSUED SHORTLY.

COCKRELL

PREV DISCUSSION... /ISSUED 644 PM CDT TUE JUN 18 2013/

AVIATION...
00Z TAFS...THUNDERSTORMS MOVING OUT OF SOUTHEAST CO AND NORTHEAST NM
MAY IMPACT THE TERMINALS A LITTLE LATER THIS EVENING AND OVERNIGHT.
WILL CARRY A TEMPO GROUP FOR TSRA AT KDHT AND KGUY 02-05Z WHERE
CONFIDENCE IN THUNDERSTORMS IMPACTING THE TERMINALS IS HIGHER. ANY
THUNDERSTORMS WILL LIKELY HOLD OFF UNTIL CLOSER TO 05Z AT KAMA...AND
WILL CARRY A VCTS MENTION 05-09Z GIVEN LOWER CONFIDENCE IN A DIRECT
IMPACT HERE AND THE LATER EXPECTED TIMING. MVFR OR LOWER CONDITIONS
WILL BE POSSIBLE WITH THE THUNDERSTORMS...ALONG WITH GUSTY WINDS AND
POSSIBLY HAIL. THE NEXT CONCERN IS LOW CLOUD POTENTIAL EARLY
WEDNESDAY MORNING. HAVE RETAINED MENTION OF SCT LOW CLOUDS AT KGUY
WHERE POTENTIAL APPEARS HIGHEST GIVEN GREATER RAIN CHANCES AND
WINDS STAYING MORE BACKED TO THE SOUTHEAST...BUT CONFIDENCE IS TOO
LOW TO INCLUDE ANY CIGS ATTM...ALTHOUGH THEY CAN/T BE RULED OUT AT
ANY OF THE THREE TERMINALS. SOUTHEAST TO SOUTHWEST WINDS WILL PICK UP
AROUND 15Z WEDNESDAY...GUSTING TO NEAR 30 KTS FOR MUCH OF THE DAY.

KB

PREV DISCUSSION... /ISSUED 320 PM CDT TUE JUN 18 2013/

DISCUSSION...
ACTIVE WEATHER PATTERN WILL CONTINUE UNTIL THE RIDGE BUILDS
BACK...THOUGH EXACTLY WHEN THIS WILL HAPPEN IS STILL UNCERTAIN.

TONIGHT...PRIMARY FOCUS TONIGHT IS ON MOUNTAIN CONVECTION MOVING INTO
THE PANHANDLES UNDER THE MOSTLY WESTERLY STEERING FLOW. VISIBLE
SATELLITE INDICATES AN ENHANCED CU FIELD OVER THE EASTERN PANHANDLES
POSSIBLY DUE TO A REMNANT OUTFLOW BOUNDARY FROM STORMS THIS MORNING.
HOWEVER...THE CUMULUS HAS LIMITED VERTICAL DEVELOPMENT AT THIS POINT
AND THINK THAT THE CAP WILL BE SLOW TO ERODE. THUS...DO NOT EXPECT
STORMS IN THE PANHANDLES UNTIL CLOSER TO 00Z WHEN THE MOUNTAIN
CONVECTION FINALLY APPROACHES THE WESTERN PANHANDLES.

WEDNESDAY...SURFACE TROUGH DIGS INTO THE REGION THROUGH THE DAY...SO
COULD SEE SOME LINGERING CONVECTION TOMORROW AFTERNOON EAST OF THE
TROUGH AXIS...WHICH SHOULD ONLY INCLUDE THE FAR EASTERN PANHANDLES.

THURSDAY THROUGH FRIDAY NIGHT...THROUGH THIS PERIOD...COULD SEE TWO
ADDITIONAL OPPORTUNITIES FOR THUNDERSTORMS AS TWO SHORTWAVE TROUGHS
LIFT NE ACROSS THE PANHANDLES EMBEDDED IN THE BROADER SOUTHWESTERLY
FLOW. THE TIMING OF THESE TROUGHS IS STILL UNCERTAIN...AND IN THE LOW
LEVELS...COULD HAVE DRY AIR ADVECTION BOTH DAYS WHICH COULD BE A
LIMITING FACTOR. STILL...APPEARS THERE IS ENOUGH OF A CHANCE TO
WARRANT 20 POPS THURSDAY AFTERNOON AND NIGHT AND FRIDAY NIGHT.

SATURDAY AND SUNDAY...SOME OF THE MODELS CONTINUE TO SHOW LIMITED
CHANCES THROUGH THE WEEKEND WITH A PATTERN SIMILAR TO THURSDAY AND
FRIDAY. HOWEVER...AM CONCERNED THAT THE MODELS ARE SLOW TO SHIFT EAST
A FEW FEATURES...INCLUDING THE SURFACE TROUGH AND THE UPPER LEVEL
LOW IN THE PACIFIC NW. THUS HAVE KEPT THE FORECAST DRY THROUGH THIS
PERIOD FOR NOW...

MONDAY THROUGH TUESDAY...AT THE RISK OF SOUNDING LIKE A BROKEN
RECORD...LONGER RANGE MODELS SHOW THE RIDGE FINALLY BUILDING OVER
THE REGION EARLY NEXT WEEK...BRINGING DRIER AND WARMER CONDITIONS.

JOHNSON

FIRE WEATHER...
RELATIVE HUMIDITY VALUES SHOULD REMAIN ABOVE 20 PERCENT
TOMORROW...PRECLUDING ANY ELEVATED OR CRITICAL FIRE WEATHER
CONDITIONS. ALTHOUGH THE FAR WESTERN PANHANDLES MAY SEE RELATIVE
HUMIDITY VALUES BETWEEN 15 AND 20 PERCENT ON THURSDAY AND FRIDAY
AFTERNOONS...COMBINED WITH WINDS NEAR 15 MPH...DO NOT ANTICIPATE ANY
ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS DUE TO THE RECENT RAINS
AND GREEN UP.

JOHNSON

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

08/03
Hazardous weather outlook, Jun 18, 3:31 PM CDT, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
331 PM CDT TUE JUN 18 2013

OKZ001>003-TXZ001>020-191115-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
331 PM CDT TUE JUN 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

THUNDERSTORMS...SOME OF WHICH COULD BE SEVERE...ARE POSSIBLE ACROSS
THE OKLAHOMA AND TEXAS PANHANDLES TONIGHT. THE PRIMARY HAZARDS WILL
BE LARGE HAIL UP TO THE SIZE OF GOLF BALLS...STRONG WINDS TO 70
MPH...AND HEAVY RAIN LEADING TO LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS...SOME OF WHICH COULD BE MARGINALLY SEVERE...ARE
POSSIBLE TOMORROW AFTERNOON IN THE FAR EASTERN PANHANDLES. THE
PRIMARY HAZARDS WILL BE HAIL TO THE SIZE QUARTERS...AND HEAVY RAIN
LEADING TO LOCALIZED FLASH FLOODING.

THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS MUCH OF THE PANHANDLES
THURSDAY AFTERNOON...AND ACROSS THE WESTERN PANHANDLES THURSDAY NIGHT
AND FRIDAY NIGHT. A FEW OF THESE STORMS COULD BE SEVERE WITH LARGE
HAIL AND STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

JOHNSON

In the hours before

Special weather statement, Jun 18, 11:31 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1131 PM CDT TUE JUN 18 2013

TXZ001-002-190515-
DALLAM TX-SHERMAN TX-
1131 PM CDT TUE JUN 18 2013

...SIGNIFICANT WEATHER ADVISORY FOR SHERMAN AND EASTERN DALLAM
COUNTIES UNTIL 1215 AM CDT...

AT 1127 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTHWEST OF STRATFORD...MOVING SOUTHEAST
AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  STRATFORD...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3633 10163 3608 10173 3629 10225 3648 10214
TIME...MOT...LOC 0431Z 293DEG 22KT 3636 10212

KB
Special weather statement, Jun 18, 11:48 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1148 PM CDT TUE JUN 18 2013

OKZ002-190530-
TEXAS OK-
1148 PM CDT TUE JUN 18 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TEXAS COUNTY UNTIL 1230
AM CDT...

AT 1144 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTHEAST OF HOUGH...OR 16 MILES NORTH OF
GUYMON...MOVING SOUTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  OPTIMA...             HOUGH...              HOOKER...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3689 10115 3667 10132 3688 10166 3700 10157
      3700 10145
TIME...MOT...LOC 0448Z 303DEG 14KT 3691 10151

KB
Local storm report, Jun 19, 12:19 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1219 AM CDT WED JUN 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1207 AM     TSTM WND GST     10 E STRATFORD          36.34N 101.89W
06/19/2013  E60 MPH          SHERMAN            TX   TRAINED SPOTTER

            SPOTTER SAYS HE WAS NEARLY BLOWN OFF THE ROAD AND
            ESTIMATED WINDS TO BE GREATER THAN 60 MPH.

&&

EVENT NUMBER AMA1300648

JC/SPENCER
Special weather statement, Jun 19, 12:34 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1234 AM CDT WED JUN 19 2013

OKZ002-003-190615-
BEAVER OK-TEXAS OK-
1234 AM CDT WED JUN 19 2013

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BEAVER AND EASTERN TEXAS
COUNTIES UNTIL 115 AM CDT...

AT 1229 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES SOUTHEAST OF HOOKER...OR 19 MILES
SOUTHWEST OF LIBERAL...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  TURPIN...             HOOKER...             FLORIS...
  BOYD...               BAKER...              ADAMS...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3690 10068 3663 10071 3673 10129 3693 10125
TIME...MOT...LOC 0533Z 284DEG 27KT 3683 10112

KB

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 10:46 PM CDTSevere Thunderstorm WarningAMADallam, Hartley59 min
Jun 18, 11:31 PM CDTSpecial Weather StatementAMASherman44 min
Jun 18, 11:40 PM CDTSevere Thunderstorm WarningAMAHansford, Sherman65 min
Jun 18, 11:45 PM CDTSevere Thunderstorm WarningAMAHartley, Oldham60 min
Jun 19, 12:42 AM CDTSevere Thunderstorm WarningAMAHartley, Oldham63 min
Jun 19, 1:36 AM CDTSpecial Weather StatementAMAPotter24 min
Jun 19, 4:33 AM CDTSpecial Weather StatementAMALipscomb42 min
Jun 19, 4:44 AM CDTSpecial Weather StatementAMAHansford46 min
Jun 19, 4:57 AM CDTAreal Flood AdvisoryAMAHansford, Lipscomb, Ochiltree3 hr
Jun 19, 5:12 AM CDTSpecial Weather StatementAMAHutchinson48 min
Jun 19, 5:58 AM CDTSpecial Weather StatementAMACarson, Gray47 min
Jun 19, 6:16 AM CDTSevere Thunderstorm WarningAMACarson, Donley, Gray, Hutchinson, Roberts, Wheeler59 min
Jun 19, 6:33 AM CDTSpecial Weather StatementAMAHutchinson27 min
Jun 19, 6:35 AM CDTSpecial Weather StatementAMAHansford25 min
Jun 19, 7:05 AM CDTSpecial Weather StatementAMADonley55 min
Jun 19, 7:20 AM CDTAreal Flood AdvisoryAMACarson, Gray, Hutchinson3 hr
Jun 19, 7:45 AM CDTSpecial Weather StatementAMADonley60 min
Jun 19, 8:03 AM CDTSpecial Weather StatementAMACarson57 min
Jun 19, 8:14 AM CDTSpecial Weather StatementAMADonley31 min
Jun 19, 8:20 AM CDTAreal Flood AdvisoryAMAArmstrong, Donley4 hr
Jun 19, 8:22 AM CDTFlash Flood WarningAMADonley4 hr
Jun 19, 8:38 AM CDTFlash Flood WarningAMACarson4 hr
Jun 19, 8:45 AM CDTSpecial Weather StatementAMAArmstrong30 min
Jun 19, 8:51 AM CDTFlash Flood WarningAMAArmstrong4 hr
Jun 19, 9:10 AM CDTSpecial Weather StatementAMAArmstrong35 min
Jun 19, 9:23 AM CDTAreal Flood AdvisoryAMAPotter, Randall3 hr
Jun 19, 6:26 PM CDTSpecial Weather StatementAMAOldham64 min
Jun 18, 10:39 PM CDTSevere Thunderstorm WarningAMATexas66 min
Jun 18, 11:48 PM CDTSpecial Weather StatementAMATexas42 min
Jun 19, 12:34 AM CDTSpecial Weather StatementAMATexas41 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.